Alert archive / Kentucky / Flash Flood Warnings in 2016
Flash Flood Warning 17, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jun 21, 2016, 9:00 PM EDT for 5 counties in Kentucky. It was in force for 6 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2016, 9:00 PM EDT (01:00 UTC)
- Expired
- Jun 22, 2016, 3:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bell County, KY, Clay County, KY, Harlan County, KY, Knox County, KY, Leslie County, KY
The radar
The Jackson,KY radar (KJKL), 76 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 10:00 PM EDT | FLOOD | 1 Sw Beverly, KY | RED BIRD CREEK OUT OF ITS BANKS WITH A FEW INCHES OF WATER RUNNING ACROSS HIGHWAY 2011 NEAR THE INTERSECTION OF MUD LICK BRANCH |
| Jun 21, 11:30 PM EDT | FLASH FLOOD | Baxter, KY | WATER RESCUE ON METCALFE LANE IN BAXTER DUE TO CULVERT BACKING UP AND FLOODING A RESIDENCE. |
| Jun 21, 11:41 PM EDT | FLASH FLOOD | Stony Fork, KY | KY-221 FROM THE 8 MM TO THE HARLAN CO. LINE IS COVERED BY WATER AND DEBRIS. KY 66 IS COVERED BY WATER AND DEBRIS BETWEEN THE 13MM AND 17MM. THESE AREAS ARE IMPASSABLE. CREWS AND KYTC OFFICIALS ARE ENROUTE TO ASSESS DAMAGE. |
| Jun 21, 11:41 PM EDT | FLASH FLOOD | Stony Fork, KY | KY-221 FROM THE 8 MM TO THE HARLAN CO. LINE IS COVERED BY WATER AND DEBRIS. KY 66 IS COVERED BY WATER AND DEBRIS BETWEEN THE 13MM AND 17MM. THESE ARES ARE IMPASSABLE. CREWS AN KYTC OFFICIALS ARE ENROUTE TO ASSESS DAMAGE. |
| Jun 21, 11:55 PM EDT | FLASH FLOOD | Baxter, KY | SEVERAL HOMES REPORTED FLOODED AT 114 METCALFE LANE NEAR THE KEITH COMMUNITY. A HOME IS ALSO REPORTED FLOODED ALONG US-421 IN BAXTER, WHERE A RESCUE SQUAD IS ENROUTE. |
| Jun 21, 11:55 PM EDT | FLASH FLOOD | Baxter, KY | SEVERAL HOMES REPORTED FLOODED AT 114 METCALFE LANE NEAR THE KEITH COMMUNITY. A HOME IS ALSO REPORTED FLOODED ALONG US-421 IN BAXTER, WHERE A RESCUE SQUAD IS IN ENROUTE. |
| Jun 21, 11:55 PM EDT | FLASH FLOOD | Bledsoe, KY | HOMES FLOODED ALONG KY-421 AT BLEDSO, AND ALONG KY-221W/STRAIGHT CREEK ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 150 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.0 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2260 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
426
WGUS53 KJKL 220100
FFWJKL
KYC013-051-095-121-131-220400-
/O.NEW.KJKL.FF.W.0017.160622T0100Z-160622T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
900 PM EDT TUE JUN 21 2016
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN CLAY COUNTY IN SOUTHEASTERN KENTUCKY...
NORTHEASTERN KNOX COUNTY IN SOUTHEASTERN KENTUCKY...
WESTERN HARLAN COUNTY IN SOUTHEASTERN KENTUCKY...
SOUTHWESTERN LESLIE COUNTY IN SOUTHEASTERN KENTUCKY...
NORTHEASTERN BELL COUNTY IN SOUTHEASTERN KENTUCKY...
* UNTIL MIDNIGHT EDT
* AT 857 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
VERY HEAVY RAIN MOVING REPEATEDLY ACROSS THE SAME LOCATIONS.
SOME PLACES HAVE RECEIVED BETWEEN ONE AND TWO INCHES OF RAINFALL
IN SINCE 8 PM. UP TO AN ADDITIONAL INCH AND A HALF OF RAIN IS
EXPECTED TO FALL ACROSS THE WARNED AREA BETWEEN 9 AND 10 PM.
EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...ROADS...AND ROADSIDE CULVERTS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HARLAN...MANCHESTER...LOYALL...EVARTS...WALLINS CREEK...SIDELL...
SUNSHINE...ROSSPOINT...SMITH...AND STONY FORK JUNCTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3682 8356 3703 8387 3707 8389 3709 8386
3711 8387 3712 8391 3721 8383 3686 8304
3685 8307 3683 8310 3680 8310 3678 8313
3675 8313 3671 8330
$$
GEOGERIAN3 follow-up statements
107
WGUS73 KJKL 220135
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
935 PM EDT TUE JUN 21 2016
KYC013-051-095-121-131-220400-
/O.CON.KJKL.FF.W.0017.000000T0000Z-160622T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY KY-KNOX KY-HARLAN KY-LESLIE KY-BELL KY-
935 PM EDT TUE JUN 21 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
SOUTHERN CLAY...NORTHEASTERN KNOX...WESTERN HARLAN...SOUTHWESTERN
LESLIE AND NORTHEASTERN BELL COUNTIES...
AT 933 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY
HEAVY RAIN MOVING REPEATEDLY ACROSS THE SAME LOCATIONS. SOME PLACES
HAVE RECEIVED OVER TWO INCHES OF RAINFALL SINCE 8 PM. UP TO AN
ADDITIONAL INCH OF RAIN IS EXPECTED TO FALL ACROSS THE WARNED AREA
BETWEEN 9:30 AND 10:30 PM. EXCESSIVE RUNOFF WILL CAUSE FLASH
FLOODING OF CREEKS AND STREAMS...ROADS...AND ROADSIDE CULVERTS.
EXCESSIVE RAINFALL OVER THE WARNED AREA WILL CAUSE MUD SLIDES NEAR
STEEP TERRAIN. THE MUD SLIDE CAN CONSIST OF ROCK...MUD...VEGETATION
AND OTHER LOOSE MATERIALS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HARLAN...MANCHESTER...LOYALL...EVARTS...WALLINS CREEK...SIDELL...
SUNSHINE...ROSSPOINT...AND GRAYS KNOB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3682 8356 3703 8387 3707 8389 3709 8386
3711 8387 3712 8391 3721 8383 3686 8304
3685 8307 3683 8310 3680 8310 3678 8313
3675 8313 3671 8330
$$
GEOGERIAN143
WGUS53 KJKL 220357
FFWJKL
KYC013-051-095-121-131-220700-
/O.EXT.KJKL.FF.W.0017.000000T0000Z-160622T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1157 PM EDT TUE JUN 21 2016
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SOUTHERN CLAY COUNTY IN SOUTHEASTERN KENTUCKY...
NORTHEASTERN KNOX COUNTY IN SOUTHEASTERN KENTUCKY...
WESTERN HARLAN COUNTY IN SOUTHEASTERN KENTUCKY...
SOUTHWESTERN LESLIE COUNTY IN SOUTHEASTERN KENTUCKY...
NORTHEASTERN BELL COUNTY IN SOUTHEASTERN KENTUCKY...
* UNTIL 300 AM EDT
* AT 1153 PM EDT...ONGOING FLASH FLOODING WAS STILL BEING REPORTED
ACROSS PORTIONS OF THE WARNED AREA. WHILE THE HEAVIEST RAINFALL
HAS EXITED...EXCESSIVE RUNOFF FROM PREVIOUS HEAVY RAINFALL WILL
CONTINUE TO CAUSE FLASH FLOODING OF CREEKS AND STREAMS...ROADS...
AND ROADSIDE CULVERTS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HARLAN...MANCHESTER...LOYALL...EVARTS...WALLINS CREEK...SIDELL...
BLEDSOE...SUNSHINE...STONY FORK JUNCTION...SHIELDS...SPRUCE PINE...
AND GRAYS KNOB.
EXCESSIVE RAINFALL OVER THE WARNED AREA WILL CAUSE MUD SLIDES NEAR
STEEP TERRAIN. THE MUD SLIDE CAN CONSIST OF ROCK...MUD...VEGETATION
AND OTHER LOOSE MATERIALS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3682 8356 3703 8387 3707 8389 3709 8386
3711 8387 3712 8391 3721 8383 3686 8304
3685 8307 3683 8310 3680 8310 3678 8313
3675 8313 3671 8330
$$
GEOGERIAN079
WGUS73 KJKL 220700
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
300 AM EDT WED JUN 22 2016
KYC013-051-095-121-131-220709-
/O.EXP.KJKL.FF.W.0017.000000T0000Z-160622T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLAY KY-KNOX KY-HARLAN KY-LESLIE KY-BELL KY-
300 AM EDT WED JUN 22 2016
...THE FLASH FLOOD WARNING FOR SOUTHERN CLAY...NORTHEASTERN KNOX...
WESTERN HARLAN...SOUTHWESTERN LESLIE AND NORTHEASTERN BELL COUNTIES
WILL EXPIRE AT 300 AM EDT...
THE HEAVY RAIN HAS ENDED. ADDITIONAL FLOODING IS NOT
EXPECTED...THOUGH HIGH WATER WILL REMAIN A PROBLEM THROUGH DAWN.
PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 3682 8356 3703 8387 3707 8389 3709 8386
3711 8387 3712 8391 3721 8383 3686 8304
3685 8307 3683 8310 3680 8310 3678 8313
3675 8313 3671 8330
$$
GREIFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 8:19 PM EDT, 41 minutes earlier.
Area forecast discussion, Jun 21, 8:19 PM EDT, 41 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson KY 819 PM EDT TUE JUN 21 2016 .UPDATE... Issued at 819 PM EDT TUE JUN 21 2016 Scattered to numerous showers and thunderstorms continue to fire up along a stalled outflow boundary aligned from Mount Vernon down through Harlan. Most of the higher resolution guidance and general radar trends advertise a gradual weakening trend over the next 1 to 2 hours. Locally heavy rainfall will be the biggest concern out these storms, although given the long stretch of dry weather we have seen, most hydro problems should be limited to flood prone areas. Have freshened up pops over the next few hours to account for the latest radar trends. Have also allowed for more of a lull through the night, with higher resolution models suggesting any further convective activity moving in from the northwest looks to arrive mainly after 12z Wednesday. Any partial clearing will allow for areas of fog, and have continued to advertise this in the forecast. UPDATE Issued at 608 PM EDT TUE JUN 21 2016 As much of the instability has waned across the area and any upper level support has shifted to the east, the severe threat has ended and the watch has been cancelled. In fact, with left over showers and weaker storms in place, the environment will need till tomorrow to replenish instability. Hi res models have trended on this with a later arrival time tomorrow of the next disturbance. This has also left a stable period overnight with fog development likely and possibly dense. Will need to reevaluate heading into the evening hours. && .SHORT TERM...(This evening through Wednesday night) Issued at 343 PM EDT TUE JUN 21 2016 Current surface analysis as of 1930z features a line of convection along and just ahead of a nearly washed out boundary tracking southeast through eastern Kentucky. Some readily available shear and ample instability at the start of this event has allowed for some rotation in the storms as some have even had supercell characteristics. Otherwise with a good mid level jet in place the main concern will continue to be for wind through the rest of the afternoon. As the afternoon wanes into the early evening hours, surface instability will eventually weaken with the loss of heating and lack of support. Would expect this to occur by 00z. Heading into tonight, as the convection from earlier today begins to dissipate as it slides southeast, a new low pressure system and associated cluster of storms develops and begins to track southeast. As this occurs, a developing warm front lifts northeast as southwesterly warm and moist air increases. This next round begins to ramp up and track into the area in the mid morning hours on Wednesday morning. The question here will be how early the activity arrives and amount of coverage. If convection lingers through the morning, afternoon heating and increased instability will be stunted with a lesser severe threat on Wednesday afternoon. With a slight risk of severe storms slated for Wednesday, the main threat will be confined to the north and northeastern portions of eastern Kentucky. The NAM and GFS hint at early convection will be concentrated over the south and southwest Wednesday morning before transitioning to the northeast through the day as the warm front develops. By Wednesday night as the front lifts through the area, skies will begin to clear out in the south with fog development then becoming a concern. The main question over the next couple of days for this pattern will be despite the ample instability each day, organization of strong to severe convection can depend on timing of arrival and max heating and debris from previous dying MCS cutting off instability from future developing ones .LONG TERM...(Thursday through Tuesday) Issued at 313 PM EDT TUE JUN 21 2016 The long term period will be dominated by a southern US ridge and shortwave impulses embedded within the northern stream flow. At the start of the period, the southern ridge will hold steady just south of Kentucky as the northern stream begins to amplify. This northern stream amplification will allow for a northern stream impulse to skirt by Kentucky on Friday. The ridge extends its influence north over the region on Saturday and Sunday, though another trough rides east along the US/Canadian border. Ahead of this feature's push toward the Great Lakes, energy will scoot along the northern extent of the ridge to affect Kentucky mainly Monday and Tuesday, with some significant height falls expected. The trough axis approaches East Kentucky Wednesday night into Thursday with additional energy ahead of the trough. At the surface, a trailing cold front extending from a low pressure system over the Great Lakes will pass through the region late Thursday into Friday. Depending on the timing of the frontal passage, strong to severe storms may be possible with this frontal passage. The front is expected to push south of Kentucky by the end of the work week which should allow for a mostly dry weekend across the forecast area. Precipitation chances then increase through the rest of the forecast period as heat and humidity build back in, with convection possible each day. Temperatures will remain warm throughout the period with highs generally in the mid to upper 80s and lows in the upper 60s. The warmest days of the period will be over the weekend where temperatures could surpass the 90 degree mark. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) ISSUED AT 819 PM EDT TUE JUN 21 2016 Convection aligned from just northeast of KLOZ down through KI35 will gradually weaken through 02z across the area. Will maintain vicinity TS at KLOZ as storms look to remain just off to the northeast and east of the site. Skies will partially clear through this evening, allowing for at least MVFR or worse fog to form. Have hit SJS harder, since they had sustained heavier rainfall earlier. KLOZ also saw quite a bit of rainfall; however, some light winds may keep the fog from becoming too dense. Fog will burn off between 12 and 14z, with convection threatening once again from the northwest as early as 13z. Generally light and variable winds overnight will engage out of the southwest for most locations at 5 to 10 kts during the day on Wednesday. && .JKL Watches/Warnings/Advisories... None. && UPDATE...GEOGERIAN SHORT TERM...SHALLENBERGER LONG TERM...JVM AVIATION...GEOGERIAN
Hazardous weather outlook, Jun 21, 6:07 PM EDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 607 PM EDT TUE JUN 21 2016 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-221100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 607 PM EDT TUE JUN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL STILL BE POSSIBLE TONIGHT...WITH SOME CONTAINING TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG TO SEVERE STORMS WILL ALSO BE POSSIBLE ON WEDNESDAY AND THURSDAY. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...HAIL...LOCALLY HEAVY RAINFALL...AND FREQUENT CLOUD-TO-GROUND LIGHTNING. THUNDERSTORMS WILL ALSO BE POSSIBLE AT TIMES ON FRIDAY AND AGAIN ON SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF SEVERE WEATHER THROUGH THURSDAY. SHALLENBERGER
In the hours before
Special weather statement, Jun 21, 4:32 PM EDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
432 PM EDT TUE JUN 21 2016
KYZ087-088-212100-
BELL-HARLAN-
432 PM EDT TUE JUN 21 2016
...A STRONG THUNDERSTORM WILL AFFECT BELL...HARLAN...
AT 431 PM EDT...A STRONG THUNDERSTORM WAS OVER EAST PINEVILLE...OR
OVER PINEVILLE...MOVING SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PINEVILLE...VARILLA...CALVIN...MIRACLE...OAKS...CUBAGE...PONZA...
STRAIGHT CREEK...CLEAR CREEK SPRINGS...MELDRUM...HUTCH...FERNDALE...
WASIOTO...WALLSEND...EAST PINEVILLE AND SHELALY.
THIS INCLUDES U.S. HIGHWAY 25 EAST IN BELL COUNTY BETWEEN MILE
MARKERS 6 AND 16.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN KENTUCKY.
&&
LAT...LON 3672 8379 3680 8372 3670 8335 3667 8343
3667 8351 3665 8355 3665 8356 3664 8358
3664 8361 3663 8362 3662 8364
TIME...MOT...LOC 2031Z 303DEG 25KT 3674 8366
KASLocal storm report, Jun 21, 4:51 PM EDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
451 PM EDT TUE JUN 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM TSTM WND DMG 1 ESE PINEVILLE 36.76N 83.68W
06/21/2016 BELL KY TRAINED SPOTTER
ONE TREE DOWN ON BIRD BRANCH ROAD. ALSO HAD DIME-SIZED
HAIL.
&&
GEOGERIANSpecial weather statement, Jun 21, 4:51 PM EDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
451 PM EDT TUE JUN 21 2016
KYZ110-120-212115-
FLOYD-PIKE-
451 PM EDT TUE JUN 21 2016
...A STRONG THUNDERSTORM WILL AFFECT FLOYD...PIKE...
AT 451 PM EDT...A STRONG THUNDERSTORM WAS OVER META...OR 7 MILES
NORTHEAST OF PIKEVILLE...MOVING SOUTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...PRESTONSBURG...COAL RUN VILLAGE...ELKHORN CITY...
MARTIN...ALLEN...CHLOE...FISHTRAP LAKE...ASHCAMP...RACCOON...
BAMMER...HAROLD...SHELBIANA...GARDEN VILLAGE...OSBORN...CEDARVILLE...
HONAKER...GALVESTON...BLUE MOON AND GRETHEL.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE MARKERS 11 AND 13.
U.S. HIGHWAY 119 IN PIKE COUNTY BETWEEN MILE MARKERS 1 AND 16.
U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 11.
U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 7 AND 32.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHEASTERN KENTUCKY.
&&
LAT...LON 3727 8235 3723 8249 3762 8279 3765 8237
3744 8211
TIME...MOT...LOC 2051Z 325DEG 41KT 3755 8242
KASSpecial weather statement, Jun 21, 5:25 PM EDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 525 PM EDT TUE JUN 21 2016 KYZ080-086-212200- LAUREL-KNOX- 525 PM EDT TUE JUN 21 2016 ...A STRONG THUNDERSTORM WILL AFFECT LAUREL...KNOX... AT 525 PM EDT...A STRONG THUNDERSTORM WAS OVER SUBLIMITY CITY...OR OVER LONDON...MOVING SOUTHEAST AT 40 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LONDON...BARBOURVILLE...GREEN ROAD...DISHMAN SPRINGS...BLACKWATER... GIRDLER...SPRULE...PITTSBURG...BERTHA STATION...BERNSTADT... ROSSLAND...CRANES NEST...EMMANUEL...HAVEN...EAST BERNSTADT... MCHARGUE...CANE CREEK...LIDA...CANNON AND LONDON-CORBIN AIRPORT. THIS INCLUDES THE FOLLOWING HIGHWAYS... HAL ROGERS PARKWAY BETWEEN MILE MARKERS 1 AND 9. INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 32 AND 44. KENTUCKY HIGHWAY 80 IN LAUREL COUNTY BETWEEN MILE MARKERS 6 AND 11. U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 12 AND 24. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3715 8422 3721 8410 3697 8376 3682 8394 TIME...MOT...LOC 2125Z 313DEG 34KT 3709 8408 KAS
Special weather statement, Jun 21, 5:59 PM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
559 PM EDT TUE JUN 21 2016
KYZ086>088-212245-
KNOX-BELL-HARLAN-
559 PM EDT TUE JUN 21 2016
...A STRONG THUNDERSTORM WILL AFFECT KNOX...BELL...HARLAN...
AT 559 PM EDT...A STRONG THUNDERSTORM WAS OVER OLD FLAT LICK...OR
NEAR PINEVILLE...MOVING SOUTHEAST AT 40 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BARBOURVILLE...PINEVILLE...CALVIN...GIRDLER...SWANPOND...
STONY FORK JUNCTION...CARY...PONZA...BRUSH CREEK...ARTEMUS...
CANNON...HUTCH...PEEPACE STORE...TROSPER...SCALF...OLD FLAT LICK...
VARILLA...HINKLE...ARJAY AND BIMBLE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
U.S. HIGHWAY 25 EAST IN BELL COUNTY BETWEEN MILE MARKERS 5 AND 18.
U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 1 AND 12.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3685 8394 3699 8379 3672 8329 3667 8343
3667 8353 3661 8366
TIME...MOT...LOC 2159Z 313DEG 33KT 3684 8374
KASSpecial weather statement, Jun 21, 6:37 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
637 PM EDT TUE JUN 21 2016
KYZ085>087-212300-
KNOX-WHITLEY-BELL-
637 PM EDT TUE JUN 21 2016
...A STRONG THUNDERSTORM WILL AFFECT KNOX...WHITLEY...BELL...
AT 636 PM EDT...A STRONG THUNDERSTORM WAS OVER LOUDEN...OR 7 MILES
EAST OF WILLIAMSBURG...MOVING SOUTHEAST AT 45 MPH.
WINDS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MIDDLESBORO...LUCKY...DIXIE...NEVISDALE...FRAKES...CLATE...
DAVISBURG...GOINS...SUTTONS MILL...YADEN...PACKARD...CHENOA...
SILER...POLLY CAMP...PERKINS...EMLYN...NOETOWN...GAUSDALE...
BINGHAMTOWN AND VERNE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 7 AND 9.
U.S. HIGHWAY 25 EAST IN BELL COUNTY BETWEEN MILE MARKERS 1 AND 4.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3659 8403 3670 8417 3684 8402 3662 8365
3658 8369
TIME...MOT...LOC 2236Z 312DEG 38KT 3673 8403
GEOGERIANThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:06 PM EDT | Areal Flood Advisory | JKL | Clay, Harlan, Leslie | 114 min |
| Jun 21, 9:57 PM EDT | Special Weather Statement | JKL | Bell | 33 min |
| Jun 22, 2:59 AM EDT | Areal Flood Warning | JKL | Bell, Clay, Harlan, Knox, Leslie | 3 hr |
| Jun 22, 10:22 AM EDT | Special Weather Statement | JKL | Fleming | 53 min |
| Jun 22, 10:58 AM EDT | Special Weather Statement | JKL | Estill, Lee, Powell | 62 min |
| Jun 22, 11:01 AM EDT | Special Weather Statement | JKL | Elliott, Rowan | 44 min |
| Jun 22, 11:17 AM EDT | Areal Flood Advisory | JKL | Estill, Jackson, Lee, Powell, Wolfe | 4 hr |
| Jun 22, 11:25 AM EDT | Flash Flood Warning | JKL | Estill | 3 hr |
| Jun 22, 11:39 AM EDT | Special Weather Statement | JKL | Breathitt, Floyd, Knott, Lee, Magoffin, Owsley and 2 more | 66 min |
| Jun 22, 11:45 AM EDT | Areal Flood Advisory | JKL | Breathitt, Lee, Magoffin, Morgan, Owsley, Wolfe | 3 hr |
| Jun 22, 12:33 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Leslie, Letcher, Perry | 57 min |
| Jun 22, 1:06 PM EDT | Areal Flood Advisory | JKL | Knott, Letcher | 3 hr |
| Jun 22, 1:09 PM EDT | Severe Thunderstorm Warning | JKL | Knott, Letcher | 36 min |
| Jun 22, 1:47 PM EDT | Special Weather Statement | JKL | Bell, Knox | 58 min |
| Jun 22, 1:55 PM EDT | Special Weather Statement | JKL | Harlan | 50 min |
| Jun 22, 2:19 PM EDT | Special Weather Statement | JKL | Harlan | 26 min |
Nearby
Flash Flood Warnings in Kentucky, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.